Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 186, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 27, 2015, 3:54 PM EDT for Jefferson County, Madison County, Florida; Brooks County, Lowndes County, Thomas County, Georgia. It was in force for 66 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2015, 3:54 PM EDT (19:54 UTC)
- Expired
- Jun 27, 2015, 5:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Madison County, FL, Brooks County, GA, Lowndes County, GA, Thomas County, GA
The radar
The Moody AFB radar (KVAX), 66 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 3:55 PM EDT | TSTM WND DMG | 1 Ese Thomas City, FL | TREE DOWN ALONG ON WAUKEENAH HIGHWAY |
| Jun 27, 3:55 PM EDT | TSTM WND DMG | 2 Ese Oaklawn, GA | TREE DOWN ACROSS HUTCHINSON ROAD |
| Jun 27, 3:55 PM EDT | TSTM WND DMG | 4 N Boston, GA | TREE DOWN ON OZELL ROAD. |
| Jun 27, 4:20 PM EDT | TSTM WND DMG | 2 Nne I-75 At Exit 16, GA | TREE DOWN ON PINE STREET |
| Jun 27, 4:20 PM EDT | TSTM WND DMG | Valdosta, GA | POWER LINE DOWN IN VALDOSTA |
| Jun 27, 4:50 PM EDT | TSTM WND DMG | 1 Sse Madison Co Airpor, FL | 2 FOOT DIAMETER TREE LIMB DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1354 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
378
WUUS52 KTAE 271954
SVRTAE
FLC065-079-GAC027-185-275-272100-
/O.NEW.KTAE.SV.W.0186.150627T1954Z-150627T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
354 PM EDT SAT JUN 27 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...
MADISON COUNTY IN THE BIG BEND OF FLORIDA...
WESTERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHEASTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 500 PM EDT
* AT 353 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NEAR PAVO TO 16 MILES EAST OF WOODVILLE...AND MOVING NORTHEAST AT
30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MONTICELLO...QUITMAN...VALDOSTA...MADISON...HAHIRA...BOSTON...
PAVO...I-75 AT EXIT 16...MOODY AIR FORCE BASE...REMERTON...
GREENVILLE...MORVEN...BARWICK...LEE...DIXIE...DILLS...ERIDU...
CAPPS...CASA BLANCO AND BLUE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3063 8327 3063 8329 3062 8327 3032 8330
3030 8347 3030 8382 3028 8384 3027 8388
3025 8390 3024 8398 3095 8385 3101 8336
3100 8321
TIME...MOT...LOC 1953Z 246DEG 26KT 3092 8379 3029 8394
$$
42-DVD2 follow-up statements
592
WWUS52 KTAE 272024
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EDT SAT JUN 27 2015
GAC275-272033-
/O.CAN.KTAE.SV.W.0186.000000T0000Z-150627T2100Z/
THOMAS GA-
424 PM EDT SAT JUN 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN THOMAS COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3063 8327 3063 8329 3062 8327 3032 8330
3030 8347 3030 8382 3031 8382 3032 8379
3038 8381 3038 8376 3043 8372 3052 8373
3055 8367 3055 8364 3058 8360 3065 8361
3066 8362 3094 8350 3094 8322
TIME...MOT...LOC 2023Z 264DEG 31KT 3084 8334 3031 8374
$$
FLC065-079-GAC027-185-272100-
/O.CON.KTAE.SV.W.0186.000000T0000Z-150627T2100Z/
JEFFERSON FL-MADISON FL-LOWNDES GA-BROOKS GA-
424 PM EDT SAT JUN 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EAST CENTRAL JEFFERSON...MADISON...WESTERN LOWNDES AND
SOUTHEASTERN BROOKS COUNTIES...
AT 423 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR I-75
AT EXIT 16 TO 16 MILES NORTHWEST OF PERRY...MOVING EAST AT 35 MPH.
THESE STORMS HAVE A HISTORY OF BLOWING DOWN NUMEROUS TREES AND POWER
LINES IN THOMAS COUNTY.
LOCATIONS IMPACTED INCLUDE...
MADISON...QUITMAN...VALDOSTA...I-75 AT EXIT 16...REMERTON...
GREENVILLE...MORVEN...LEE...ERIDU...PINETTA...BLUE SPRINGS...
HAMBURG...NANKIN...I-75 AT EXIT 11...EMPRESS...VALDOSTA REGIONAL
AIRPORT...SIRMANS...MOSELEY HALL...LOVETT AND HOPEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3063 8327 3063 8329 3062 8327 3032 8330
3030 8347 3030 8382 3031 8382 3032 8379
3038 8381 3038 8376 3043 8372 3052 8373
3055 8367 3055 8364 3058 8360 3065 8361
3066 8362 3094 8350 3094 8322
TIME...MOT...LOC 2023Z 264DEG 31KT 3084 8334 3031 8374
$$
42-DVD444
WWUS52 KTAE 272029
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
429 PM EDT SAT JUN 27 2015
FLC065-GAC027-185-272038-
/O.CAN.KTAE.SV.W.0186.000000T0000Z-150627T2100Z/
JEFFERSON FL-LOWNDES GA-BROOKS GA-
429 PM EDT SAT JUN 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JEFFERSON...
WESTERN LOWNDES AND SOUTHEASTERN BROOKS COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3032 8330 3030 8347 3030 8381 3032 8379
3051 8368 3054 8362 3065 8357 3064 8334
3062 8327
TIME...MOT...LOC 2028Z 264DEG 20KT 3046 8356
$$
FLC079-272100-
/O.CON.KTAE.SV.W.0186.000000T0000Z-150627T2100Z/
MADISON FL-
429 PM EDT SAT JUN 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR MADISON COUNTY...
AT 428 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES WEST OF MADISON...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
MADISON...GREENVILLE...LEE...LOVETT...HOPEWELL...ERIDU...HANSON...
CHERRY LAKE...PINETTA...MOSELEY HALL...HAMBURG...SIRMANS AND EBB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3032 8330 3030 8347 3030 8381 3032 8379
3051 8368 3054 8362 3065 8357 3064 8334
3062 8327
TIME...MOT...LOC 2028Z 264DEG 20KT 3046 8356
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:42 AM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 27, 10:42 AM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1042 AM EDT SAT JUN 27 2015
.NEAR TERM [THROUGH TODAY]...
FORECAST IS ON TRACK FOR ANOTHER ACTIVE DAY OF SHOWERS AND
THUNDERSTORMS. AS AN UPPER LEVEL CUT OFF LOW OVER THE GREAT LAKES
REGION DEEPENS, ALONG WITH THE ROUGH AXIS EXTENDING OVER THE EASTERN
CONUS, THE CURRENTLY STATIONARY SURFACE TROUGH TO OUR NORTH WILL
ALSO DEEPEN AND SWING SOUTHEASTWARD. THIS PATTERN IS ALLOWING STRONG
DEEP LAYER FLOW FROM THE WEST-SOUTHWEST, WHICH WILL CONTINUE TO
ADVECT PLENTIFUL WARM, MOIST, GULF AIR INTO THE LOCAL AREA. LOCAL
RADAR IMAGERY SHOWS SHOWERS AND THUNDERSTORMS ALREADY QUITE ACTIVE
THIS MORNING ACROSS THE NORTHERN FLORIDA GULF COAST AND STARTING TO
POP UP IN OUR NORTHERN ZONES AHEAD OF THE SURFACE TROUGH. WITH
STRONG FLOW ALOFT AND DECENT SHEAR FOR OUR AREA THIS TIME OF YEAR
(20-25 KTS 0-3 AND 0-6 KM SHEAR), SOME OF THE STORMS TODAY COULD
PRODUCE DAMAGING WIND GUSTS.
&&
.AVIATION...
[THROUGH 12Z SUNDAY] VFR-MVFR CIGS TODAY WITH SCATTERED
THUNDERSTORMS ACROSS THE AREA. THUNDERSTORMS ARE MOST LIKELY NEAR
ECP, TLH, AND VLD THIS MORNING, THEN AT DHN AND ABY LATER IN THE
DAY. GUSTY WINDS (15-20 KTS) FROM THE SOUTHWEST ARE EXPECTED TODAY,
WITH HIGHER GUSTS (25+ KTS) AND REDUCED VSBYS EXPECTED WHEN STORMS
DIRECTLY AFFECT TERMINALS. CONDITIONS ARE EXPECTED TO IMPROVE TO VFR
AS STORMS DISSIPATE THIS EVENING.
&&
.PREV DISCUSSION [315 AM EDT]...
.SHORT TERM [TONIGHT THROUGH MONDAY]...
THE DEVELOPING MID-UPPER LEVEL TROUGH OVER THE EASTERN CONUS WILL
REACH ITS PEAK AMPLITUDE ON SUNDAY, AS A RELATIVELY STRONG SURFACE
COLD FRONT MOVES INTO SOUTH GA AND SOUTH AL. AMPLE DEEP LAYER
MOISTURE AND Q-G FORCING (UNUSUAL FOR THIS TIME OF YEAR) WILL
ENCOURAGE DEEP MOIST CONVECTION TONIGHT AND SUNDAY, THOUGH THE RAIN
CHANCES WILL BEGIN TO LOWER IN SOUTHEAST AL AND CENTRAL GA AS MUCH
DRIER AIR ALOFT DEVELOPS THERE ON SUNDAY. ANY LINGERING Q-G FORCING
WILL BE MUCH WEAKER ON MONDAY AS THE 500 MB TROUGH FLATTENS AND THE
FRONTAL SYSTEM WEAKENS. HOWEVER, THERE WILL BE SUFFICIENT DEEP LAYER
MOISTURE AND INSTABILITY TO SUPPORT MESOSCALE-DRIVEN CONVECTION,
MAINLY IN FL, WHERE THE POP WILL RANGE FROM 30 TO 50 PERCENT. THE
POP IN GA AND AL, DEEPER INTO THE DRY AIR, WILL ONLY BE 20 PERCENT.
ANY SUBSTANTIALLY COOLER AIR ASSOCIATED WITH THE COLD FRONT WILL
REMAIN TOO FAR NORTH TO AFFECT OUR TEMPERATURES.
.LONG TERM [MONDAY NIGHT THROUGH SATURDAY]...
MUCH OF THE EASTERN CONUS WILL REMAIN UNDER THE INFLUENCE OF A 500
MB TROUGH, BUT THE WESTERN EXTENSION OF THE BERMUDA RIDGE WILL BEGIN
BUILDING WESTWARD ACROSS FL BY MID TO LATE NEXT WEEK. THE PREDICTED
LARGE SCALE WEATHER PATTERN CORRELATES WITH A MORE TYPICAL SUMMER
CONVECTIVE REGIME, DOMINATED BY THE SEA/LAND BREEZE CIRCULATION. THE
GFS APPEARS A LITTLE BIT MORE FAVORABLE FOR THUNDERSTORM DEVELOPMENT
THAN THE ECMWF, AS THE GFS RETAINS MORE DEEP LAYER MOISTURE DESPITE
THE BUILDING DEEP LAYER RIDGE. OUR POP IS A BLEND OF THESE TWO
SOLUTIONS, AND A LITTLE BELOW CLIMO VALUES. THE PEAK DAILY POP OVER
LAND WILL GENERALLY BE 30 TO 40 PERCENT. LOWS WILL BE IN THE 70S
AND HIGHS IN THE LOWER TO MID 90S.
.MARINE...
THE DIFFERENCE IN PRESSURE BETWEEN AN APPROACHING COLD FRONT TO THE
NORTH AND HIGHER PRESSURE TO THE SOUTH WILL CAUSE WEST TO SOUTHWEST
WINDS TO REMAIN RATHER STRONG FOR THIS TIME OF YEAR. THIS WILL
LIKELY CONTINUE INTO EARLY NEXT WEEK.
.FIRE WEATHER...
LOW LEVEL MOISTURE WILL REMAIN PLENTIFUL THROUGH SUNDAY, WITH NO
FIRE WEATHER CONCERNS.
.HYDROLOGY...
DESPITE WIDESPREAD COVERAGE OF RAIN ON FRIDAY, THE FAST MOTION OF
THE STORMS LIMITED AMOUNTS TO GENERALLY HALF AN INCH OR LESS, WITH
JUST A FEW HEAVIER TOTALS. WE EXPECT THIS PATTERN TO CONTINUE
THROUGH MONDAY, SO FLASH FLOODING AND RIVERINE FLOODING ARE
UNLIKELY. THE GFS, SREF, AND NAEFS-DRIVEN MMEFS FORECASTS ALL LOCAL
RIVERS TO REMAIN BELOW THEIR ACTION STAGES FOR THE NEXT SEVERAL
DAYS, EVEN THOUGH A FEW RIVERS (LIKE THE OCHLOCKONEE AT THOMASVILLE
AND THE LOWER WITHLACOOCHEE RIVER) SHOWED SOME DECENT RISES OVER THE
PAST DAY OR TWO FROM HEAVIER RAINS SEVERAL DAYS AGO.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 90 75 88 73 90 / 70 50 60 40 30
PANAMA CITY 87 77 85 76 86 / 80 70 50 40 30
DOTHAN 90 72 88 71 90 / 80 60 50 10 20
ALBANY 90 72 89 70 91 / 70 60 50 10 20
VALDOSTA 92 74 89 71 90 / 60 40 60 20 30
CROSS CITY 91 75 89 74 87 / 50 30 60 50 50
APALACHICOLA 89 78 87 77 88 / 80 50 60 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH LATE SUNDAY NIGHT FOR COASTAL BAY-
COASTAL FRANKLIN-COASTAL GULF-SOUTH WALTON.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...MOORE
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...MOORE
MARINE...FOURNIER
FIRE WEATHER...CAMP
HYDROLOGY...FOURNIERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:17 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 58 min |
| Jun 27, 3:04 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 56 min |
| Jun 27, 3:29 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison | 46 min |
| Jun 27, 4:40 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 50 min |
| Jun 27, 5:05 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson | 38 min |
| Jun 27, 5:20 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 39 min |
| Jun 27, 5:38 PM EDT | Special Marine Warning | TAE | 52 min | |
| Jun 27, 6:36 PM EDT | Special Marine Warning | TAE | 84 min | |
| Jun 27, 2:35 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier, Lowndes | 40 min |
| Jun 27, 3:09 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Early | 51 min |
| Jun 27, 3:33 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.